Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
hollylu

Overprescribed Accutane on First Month?

Recommended Posts

I have struggled with acne since I was 14. It started becoming cystic when I turned 17, and was helped by treatments of aczone and tazorac. Well I'm 19 now and those meds weren't working as well. So I went to a dermatologist back in November and he prescribed me Accutane. As most people who've struggled with acne get when prescribed this, I was so excited to know that within 6 months most of it would be gone for good. I was so ready. After doing all the usual stuff to prepare, he prescribed me 80 MGS A DAY to START. He said "we normally start everyone off on a lower dosage. But end up going higher anyways." I didn't think much of it. Then a week into the treatment, I had an allergic reaction. I got hives all over my legs be arms. I was so disappointed. After a trip to the ER,  I went back to the dermatologist, and he said I couldn't take it anymore even at a lower dose bc I was allergic. So back on tazorac I go. Was 80 mgs a day way too high? Has anyone else ever experienced this or and allergic reaction? Can I get prescribed it again somewhere else?  Just feel like 80 mgs a day was INSANE. And maybe that triggered the reaction

Link to comment
Share on other sites

Is there another dermatologist you can consult for a second opinion on things?  I think that would be my course of action.  You may not get any different answers, but finding someone you trust is key & it sounds like you might not have great confidence in this one.

Link to comment
Share on other sites

oh wow 80 is a lot I guess !
Try seeing another derm, roaccutane is very drying, I started on 40 my skin got very dry and in some areas I got some kind of a rash but with medical creams the problem was solved and I am staying on 40 even though my body can definitely take more. My derm doesn't prescribe more than 60 mg...
I guess the allergy could be a reaction to the sudden high dose, try seeing another derm..

Link to comment
Share on other sites

How much do you weigh?
That's ridiculously high esp if he is going to raise it even more down the road. When I was on accutane, I was on 40 consistently through the 6 months. I've never heard of people increasing doses until I had to come on acne.org after my horrific reaction and damage from-ironically-what you are using right now, tazorac. 
That stuff may have just permanently ruined my face (and life.)
be careful with it

My advice would be to go to a new dermatologist and have them try a much lower dose.
And do NOT continue use of your topicals while on the oral drug. Just use something very benign and bland for face wash and same for a moisturizer while on accutane.
Also, make sure you are hydrated always and keeping yorself healthy before,  during and after your course.

Also...Out of curiousity, what did the ER end up doing for you, if anything?
Im stuck wondering if I should have gone to the ER after my tazorac incident...(since no one else thus far has been able to help me)...I debated it a lot in the beggining, tho it's a bit late for that now... nearly 9 months later. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×